MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516750
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on august 23, 2021 that a wallflex esophageal fully covered stent was to be implanted to treat an esophageal stricture during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2021.During preparation, the white dilation tip of the delivery system detached outside the patient.The procedure was completed with another wallflex esophageal stent.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a wallflex esophageal fully covered stent was to be implanted to treat an esophageal stricture during an esophagogastroduodenoscopy (egd) with stent placement procedure perfomed on (b)(6) 2021.During preparation, the white dilation tip of the delivery system detached outside the patient.The procedure was completed with another wallflex esophageal stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0501 captures the reportable event of tip detachment of device or device component.Block h10: a wallflex esophageal fully covered stent was received for analysis; the tip was detached from the delivery system and was not returned.The stent was received fully covered and undeployed.Visual examination found that the sheath was kinked.No other issues were noted to the stent.The reported event of tip detachment of device or device component was confirmed; the tip was detached from the delivery system.It is likely that the handling of the device during unpacking, prepping, and testing limited the performance of the device and contributed to the detached tip and kinked sheath.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12466676
Report Number3005099803-2021-04783
Device Sequence Number11665925
Product Code ESW
UDI-Device Identifier08714729778080
UDI-Public08714729778080
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2022
Device Model NumberM00516750
Device Catalogue Number1675
Device Lot Number0026649148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown